New Symptom to a long list - Nasty burning sensation & overheating, what does this mean?

Hello everyone, does anyone else suffer this? I mainly get this in my face, on my bottom, Legs, back, neck and eyes. It has only come about in the last couple of months, I only take a quarter of a tablet of T3 a week so don't think it relates to that, I do have lots of supplements but nothing is new. I would appreciate any thoughts on how to get rid of this, it is so uncomfortable sitting down. It seems to come and go, I never get it in the morning, it always starts around 2.00pm lasts about two hours then will come back again. I am suffering so much with everything else, why has this started. Thank you everyone

22 Replies

oldestnewest
  • Are you saying you are hypo but only take a quarter tablet of T3 in a week? Are you sure this is enough? My guess is your burning symptoms are because your dose is too low. Are you under a doctor or endo? What are the other symptoms you mention?

  • Hello Hennerton,

    I do not think a quarter of a tablet a week is enough but that is all I can tollerate at the moment. My other symptoms are painful breasts, high pulse, low blood pressure, painful knees - the skin has gone brown and is dry, sore red skin on my face, terrible muscle pain pretty much everywhere, breathing Issues, trouble sleeping, rashes, stomach problems, hissing in the ears, sore burning eyes, I am very pale with big black circles around my eyes and all the Issues that come with Adrenal Fatique. I have stopped seeing the doc and have refused to see another Endro. I really do feel awful, I am pain most of the time and I am confused and can't think straight - I think that covers it

  • I am concerned for you. Is your doctor or endo completely hopeless? Someone must do something to help you. Do they deny there is anything wrong? I would suggest seeing someone privately but know in my heart they are all the same, although sometimes someone posts on here with good news of a decent endo. Do hope someone will follow this with suggestions for you.

  • Hello Hennerton,

    You are spot on , my doc and the endro say all thats wrong with me is a slightly underactive thyroid and that a quarter of a tablet is all I need. When I asked where are all my symptoms coming from in that case he said "it sounded like I had crohn's diseases and Fibromyalgia" I did mention John C Lowes research on Fibromyalgia but as normal it falls on deaf ears. He also denies I have an adrenal Issue as well, despite showing him my ASI report from Dr P. I get so stressed out when I see the doc that I have decided not to go back, it puts me back alot. I am doing lots of research and I am determined to get well. I think my stomach problems are causing problems with maybe cell production and the uptake of the T3.

  • This whole thing is a nightmare. I have just seen a new endo, ( previously with Dr S) and it has made things worse because he has written to me, copy to my GP saying he " cannot wave a magic wand" and basically I just have to put up with feeling ill every day. So when I went to see my GP last week, all I got was "no doctor can help you" and a glazed expression. End of any help there, then.

    If your endo is suggesting Crohns, why is he not treating you for it? Surely that is a serious problem and not to be ignored? I do hope you get help somehow but I am at a loss to know where. So sorry. x

  • Bless you, they are so nasty. You must have felt much worse after seeing the doc's as well. It is a disgrace that simply because they don't know what to do, that they hide behind the GMC and dismiss all the terrible things you are going through and they are allowed to get away with it. I really do feel for you and wish I could help. I do not have Crohns disease - he just said that to get rid of me, no treatment, no help, absolutely nothing. I have seen a fair few docs now and they are all the same - little GMC Robots, protecting drug company profits by giving us a cheap and nasty replacement - that not only doesn't work but makes us much worse. How are you dealing with your treatment now?

  • I am taking T4 125 and T3 20 per day but still ache most of the time, have no stamina, always cold, temperatures always low, sometimes as low as 35 but when I mention any of my symptoms, they ignore what I have said and gaze at me as though I am half witted. I have had TT, hence the endo saying he cannot wave a magic wand. It is hopeless.

  • Hello Hennerton,

    I know it must seem hopeless, but I promise it can get better. Before I looked into the Adrenal side of things I could barely even walk, I had no energy, my temperature was about 34.2, my ankles and hands would swell, my pulse was around 125bpm and i would struggle to breath and off course lots of other symptoms. Have you done the ASI test? The average GP will Ignore adrenal Issues, if the adrenals struggle then you will never get the full benefit of the treatment.

  • Hi kitten-whiskers, what is the ASI test? I have done a cortisol saliva test. This was over range in the morning, in range the next two and then slightly above at bedtime. It did not seem I needed to do anything then but that was April last year. Maybe I need to do another one and I have the pack at home but results are meant to be sent to Dr S. Not sure what Genova are doing about that and to be honest I hate doing these tests and get myself very stressed, which cannot help much!

  • Hello Hennerton,

    You have done the ASI test in that case, Dr P calls it Adrenal Stress Index. Their are things you can do to reduce Cort levels if needed, What did your DHEA come out as? If you are very stressed when you do the test then maybe the cort isn't quite right. Do you think Adrenaline or Aldosterone are an Issue as well?

  • I am happy with my morning high level and as you say, if I felt stressed it may not be that high normally. Fact is I wake up fairly bright and do not have to struggle to get up. Mornings are my best time, once I have eased the aching joints into a hot bath.

    As for Adrenaline and Aldosterone, I have no idea. What symptoms would I have? My DHEA was in normal range, also Secretory Iga, although I was never sure what that test was about anyway!

  • Do you have any other symptoms? Do you think your medication is still a bit on the low side? Have you tried to increase it? For Aching Joints I must say I agree wit Dr John C Lowe - that T3 is the answer (If the cause is the Thyroid) If you are low in Vitamin B1 that can cause aching joints. Sadly a hot bath doesn't ease mine, I have to use a wonderfal Nurofen gel with menthol but I can't put that all over me, just the worst places.

  • Yes, you may be right. It is hard to know which way to go though, increase T4 or T3? I have a blood test soon, so may get it over and then experiment. My main symptoms are aches all over but not all the time, no energy or stamina and low temps, which all point to hypo, don't they? Try telling my new endo that one!

  • Hello Hennerton,

    I do not have a good word to say about the majority of docs or endros and to me I think you are right it does some like a case of under medicating. If the worse things are aches & temp then best bet would be the T3.

    If your GP or Endro wont help I do know of good websites to get medications because I have had to use them myself. You shouldn't have to suffer like this. I can't say I would recommend T4, have you tried the NDT?

  • Thanks for the reply and yes, I have tried Armour many times and always give up. Symptoms are very odd and I felt worse than on T4 Maybe one of the other NDTs would suit me better. I was on T4 only for 6 years before I realised I needed to do something about my aching muscles etc. I then went to an endo for T3 but with hindsight it was a tiny dose and no wonder I felt no better. At least at the moment I have a few pots of T3 in the cupboard, so can experiment a bit with an increase! How are you feeling today?

  • Hello Hennerton,

    I have never tried Armour, after what T4 (levo) done to me I won't ever take T4. Have you ever tried Nutri Thyroid? I am in quite a lot of pain, the worst thing is with my muscles hurt so much, I click & creek and have pounding headaches because of it. Only T3 helps that but I can only tolerate such tiny amounts. I had quarter of a tablet on Monday (5mcg) and have to wait now til Sunday for my next one. Oddly enough my energy levels don't start to dwindle til Fri/ Sat. When I feel like this I have to remind myself how bad I used to be and that I am on the right track, but I have accepted it will take time, next on my agenda is looking at high adrenaline levels and leaky gut x

  • I am amazed you can manage on so little but great that you are beginning to see the way forward. Soon you might manage a whole tablet of T3. That will be time for a celebration!

  • Yes I long for that day.

    I do have a symptom that is troubling me alot, it only started a couple of weeks ago, It plays on my mind but I am to embarassed to see the doc. I am going to put it down to the Thyroid & hope it goes away x

  • I dare not ask! Hope it just disappears ....x

  • so do I, none of the other symptoms concern me in the same way as this. I think I will have to bite the bullet and see the doc, but can they be trusted......, they have never got anything right yet, not just the thyroid, anything at all. I hope you feel better soon, it's been nice communicating with you xx

  • Yes, better do it. At least you can rush to Google when you get home. Good luck and nice knowing you too. Often wish we could all meet up for a good moan! xx

  • Couldn't agree more. Take care xx

You may also like...